MAUDE Adverse Event Report: MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED CELLEX PHOTOPHERESIS SYSTEM

MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED CELLEX PHOTOPHERESIS SYSTEM
Model Number CELLEXUSA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Syncope/Fainting (4411)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the medical intervention of the iv saline that was provided to the patient.Since this event is associated with the treatment, this mdr will be against the instrument.From the instrument perspective, there was no known instrument malfunction and no instrument issue was alleged by the customer.No service was requested by the customer for this adverse event.No product was returned therefore, a device service history review was performed.The instrument has been located at the customer's site since (b)(6) 2020.As part of the review, it was determined that the instrument's last service prior to the event was on (b)(6) 2020.During this service the system checkout procedure was successfully completed indicating that the instrument had passed all tests, met all specifications, and was operational.Trends were reviewed for complaint categories fainting and hypotension.No trends were detected for these complaint categories.The assessment is based on information available at the time of the investigation.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted.Adverse event terms: low blood pressure/ hypotension and syncope/ fainting.(b)(4).S.K.(b)(6) 2021.
 
Event or Problem Description
The customer reported that an extracorporeal photopheresis (ecp) patient experienced fainting and hypotension during an ecp treatment procedure on (b)(6) 2021.The customer stated that on the day of the patient's ecp treatment procedure, they started the patient's ecp treatment a bit later than expected.The customer reported that the patient was already in the ward for a long time and did not drink much water.The customer stated that the room was small and warm and many people were present.The customer reported that the patient's ecp treatment procedure was performed in double needle mode.The customer stated that there were several alarm #16: collect pressure alarms during the patient's ecp treatment procedure due to poor venous access.The customer reported that the alarm #16: collect pressure alarms were resolved with normal troubleshooting.The customer stated that at 1136ml of whole blood processed the patient fainted.The customer reported that the patient's blood pressure at that moment was 60/30mmhg.The customer stated that the patient's ecp treatment procedure was then stopped and a saline bolus was administered by the instrument to the patient.The customer reported that they stopped the saline bolus after a few milliliters.The customer stated that they then elevated the patient's feet and had the instrument return the patient's blood.In addition, the customer reported that they administered 500ml of saline iv to the patient while the instrument was returning the patient's blood.The customer stated that after the blood return and saline administration, the patient's blood pressure was 130/92mmhg.The customer reported that the patient was in stable condition and was not impacted by the incident.The customer stated that they believed that the incident was related to the patient's ecp treatment procedure and that this was a serious incident.No product was returned for investigation.

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED
blanchardstown, dublin
EI 
MDR Report Key11414426
Report Number2523595-2021-00026
Device Sequence Number4625170
Product Code LNR
UDI-Device Identifier10705030100009
UDI-Public(01)10705030100009(11)190916
Combination Product (Y/N)N
Initial Reporter CountryMK
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCELLEXUSA
Device Catalogue NumberCELLEX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight122